MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-100/I16-40
Medical Device Problem Codes Fracture (1260); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Date of Event 04/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx abdominal aortic aneurysm stent.Approximately three (3) years post initial procedure, a stent fracture was detected during routine follow-up.The physician elected to treat the patient by successfully relining with a bifurcated afx2 and suprarenal afx devices on (b)(6) 2019.The patient was reportedly in good condition.There have been no additional patient sequelae reported.
 
Event or Problem Description
Additional information received per clinical assessment confirming that the patient was initially treated on an emergent basis (off-label use) due to a ruptured abdominal aortic aneurysm (aaa).
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was unsubstantial evidence to support the reported event of a stent fracture.The procedure-related harms and device, user, procedure, or anatomy relatedness of this event could not be determined.The final patient status was reported to be in good condition following a successful endovascular re-line procedure.No contributing factors were identified.The discharge summary did note the patient was ruptured prior to the initial implant.The manufacturing lot review confirmed all devices met specifications prior to release.These types of events will be monitored and trended as part of the quality system.Device iteration is afx with duraply.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8579359
Report Number2031527-2019-00220
Device Sequence Number1731505
Product Code MIH
UDI-Device Identifier00818009010049
UDI-Public(01)00818009010049(17)170822
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2017
Device Model NumberBA28-100/I16-40
Device Lot Number1268467-026
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/22/2019
Supplement Date Received by Manufacturer04/22/2019
Initial Report FDA Received Date05/03/2019
Supplement Report FDA Received Date07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX-LIMB STENT GRAFT:1252616-002; AFX-VELA SUPRARENAL:1370930-007; AFX-LIMB STENT GRAFT:1252616-002; AFX-VELA SUPRARENAL:1370930-007
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR